Magical Truthsaying Bastard Shadesong (shadesong) wrote,
Magical Truthsaying Bastard Shadesong
shadesong

Seizure Lass Rides Again

Just a brief catchup before I dive back into the novel (assume all silence these days is due to the novel, btw).

The story so far: Diagnosed with epilepsy in 2003. Years of hell meds that pulverized my brain and body in various ways. Declared independence from anti-seizure meds in 2012. Seizures well-controlled through lifestyle choices (sleep dep and stress are my biggest triggers); I occasionally get a simple partial, but that's infrequent.

Couple weeks ago, I got something new: full-body violent shaking. Huh.

So I went to my doctor, who sent me to a new neurologist (I quit the last one because she was unresponsive when I was having life-threatening side effects on my last seizure med).

Me: *tries to give nutshell story-so-far*
Neuro: *keeps interrupting and asking questions that make it clear she's not listening*

>.>

Neuro: "Who diagnosed you?"
Me: "Oh, it was back in Atlanta - [HELL DOCTOR] at [HELL UNIVERSITY]."
Neuro, visibly brightening: "Oh! I studied under her! She's up here now, at [other medical group]!"
Me: *attempts to keep from visibly recoiling*

So, y'know, that set the tone.

*rubs temples*

So. There was a long appointment of her talking over me and not listening to me.

Neuro: "So what happened a few months ago?"
Me: "Weeks."
Neuro: "But before that, a few months ago?"
Me: "Nothing happened a few months ago. This happened two weeks ago."

Neuro: "So describe your seizures in 2003 - convulsions and....?"
Me: "No. No convulsions. Complex partial seizures."

Which I had already told her.

And the thing about neuros is that neuros like drugs.

Now, I am not opposed to taking medications that are actually necessary. I take Toprol for my supraventricular tachycardia. The Toprol controls the SVT well, and I don't get noticeable side effects from it. I take Lunesta because sleep dep causes seizures and I literally cannot fall asleep without Lunesta. I use my inhaler when I need it.

But every single anti-seizure med I've been on has given me massive unliveable side effects. And none of them reduced my overall number or severity of seizures more than my lifestyle changes have. So. I will not take them. They do not help. They always harm.

Try telling that to a neurologist.

Neuro: "But every seizure is potentially life-threatening, and there's the risk of sudden death, and..."
Me: "And some of these side effects are life-threatening, and SUDEP happens to people who are on medication too, and every single drug on your list has the warning "may cause increased seizures" on it."
Neuro: "...there's Vimpat? That's new?"
Me: "Heart-related side effects. I have SVT that's perfectly controlled right now and I am not messing with that."

So nobody came out of that happy.

*sigh*

So the plan is to keep going as I have been and hope I don't have another of those Mystery Events. If I do, I'll be talking to my regular doctor - and next time I see him, I'll be talking to him about this appointment and advising him not to send people to this neuro on the grounds that she Does Not Listen.

Whee?

On the plus side medically, my genome has been fully sequenced! Next doctor appointment, we'll hopefully know what kind of mutant I am.
Subscribe
  • Post a new comment

    Error

    default userpic

    Your IP address will be recorded 

    When you submit the form an invisible reCAPTCHA check will be performed.
    You must follow the Privacy Policy and Google Terms of use.
  • 15 comments